Hail, Colfax
- When
- June 23, 2:25 PM MST to 2:30 PM MST
- Where
- Colfax County, Maxwell
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 36.540, -104.540
Maxwell.
Another round of strong to severe thunderstorms developed over eastern New Mexico by late in the day on the 23rd as a late season upper level strong approached from the west and interacted with deep moisture and instability over the plains. The strongest storms produced mainly large hail and heavy rainfall.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ABQ wrote it up.
Another round of strong to severe thunderstorms developed over eastern New Mexico by late in the day on the 23rd as a late season upper level strong approached from the west and interacted with deep moisture and instability over the plains. The strongest storms produced mainly large hail and heavy rainfall. A second round of strong to severe thunderstorms redeveloped over the region after the first round of storms earlier in the evening. These storms continued to produce hail and heavy rainfall. Quarter size hail was reported around Raton. Rainfall amounts between 1 and 2 inches were reported over much of Union County. No damage or widespread flooding was observed.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before the first event at Jun 23, 1:54 PM MST, 31 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 254 PM MDT MON JUN 23 2014 .SYNOPSIS... ACTIVE WEATHER THROUGH TUESDAY MOSTLY FROM THE CENTRAL MOUNTAINS EAST TO THE TEXAS BORDER. THIS INCLUDES THE POTENTIAL FOR SEVERE WEATHER ACROSS MUCH OF THE EAST LATER THIS AFTERNOON INTO TONIGHT AND AGAIN TUESDAY AFTERNOON AND EVENING IN THE FAR NORTHEAST. WE WILL THEN BEGIN TO SEE A GRADUAL DRYING TREND FOR THE SECOND HALF OF THE WEEK WITH A MOSTLY DRY WEEKEND AND EARLY NEXT WEEK...THANKS TO A SLOWLY BUILDING HIGH PRESSURE AREA. WHILE WE CANT RULE OUT STRAY SHOWERS OR STORMS IN THE NORTHERN MOUNTAINS OR FAR EASTERN PLAINS THE VAST MAJORITY OF THE TIME AND AREA WILL BE RAINFREE FROM THURSDAY THROUGH NEXT MONDAY. && .DISCUSSION... SHOWERS AND THUNDERSTORMS FIRING OVER THE CENTRAL MOUNTAINS AND SPILLING ONTO THE EASTERN HIGHLANDS. THEY ARE BEHAVING SO FAR BUT WE EXPECT THEM TO GROW IN COVERAGE AND INTENSITY AS WE PROGRESS THROUGH THE EVENING. IN FACT THE BULK OF THE ACTIVITY MAY OCCUR AROUND AND AFTER DARK ACROSS THE FAR EASTERN PLAINS...PROBABLY LASTING TO MIDNIGHT OR LATER. ISOLATED SEVERE STORMS WITH LARGE HAIL AND DAMAGING WINDS WILL BE A CONCERN. A FEW SHOWERS ARE TRYING TO FORM OVER THE GILA REGION THIS PM BUT WILL BE MORE WIND PRODUCERS THAN RAIN MAKERS. ANOTHER ACTIVE DAY ON TUESDAY...BUT LIKELY LESS COVERAGE THAN TODAY. ANY SEVERE WEATHER LOOKS TO BE FOCUSED IN THE NORTHEAST. MOST OF THE ACTIVITY WILL AGAIN BE EAST OF THE CENTRAL MOUNTAIN CHAIN. ANY HOPES FOR A LITTLE RAIN IN THE RIO GRANDE VALLEY WILL HINGE ON MOIST OUTFLOWS POURING THROUGH THE MOUNTAIN PASSES AND CANYONS TONIGHT. TEMPERATURES WILL WARM A FEW DEGREES AND BE MOSTLY ABOVE NORMAL TUESDAY. SOME DRYING IS EXPECTED TO CONTINUE THROUGH THE REST OF THE WEEK AS HIGH PRESSURE BUILDS IN FROM THE SOUTHWEST AND A STORM PASSES TO OUR NORTH. WEDNESDAY WILL STILL PRODUCE ISOLATED TO SCATTERED ACTIVITY OVER THE EAST. BUT THEN THE HIGHER HEIGHTS WILL SUPPRESS THE CONVECTION WHILE THE THE TROUGH WILL TRY AND SCOUR MUCH OF THE MOISTURE OUT OF THE STATE BY THE END OF THE WEEK. WE CANNOT RULE OUT ISOLATED STORMS ANY AFTERNOON OR EVENING FROM THURSDAY THROUGH NEXT MONDAY BUT THEY WILL BE FEW AND FAR BETWEEN. MOST OF THE FORECAST AREA WILL BE DRY A VAST MAJORITY OF THIS TIME. LONG RANGE MODELS BRING A BACK DOOR FRONT TO THE EAST IN THE LATER TUESDAY INTO WEDNESDAY TIME PERIOD. THIS COULD PROVIDE AN OPPORTUNITY FOR AN INCREASE IN MOISTURE AND PRECIPITATION CHANCES. CHJ && .FIRE WEATHER... A BACKDOOR COLD FRONT HAS PUSHED SOUTH THROUGH THE EASTERN PLAINS TODAY. OVERNIGHT THROUGH THIS MORNING A SHALLOW LAYER OF LOW LEVEL MOISTURE PUSHED INTO THE RIO GRANDE VALLEY...MUCH OF IT HAS BEEN MODIFIED/MIXED OUT INTO THE LOWER ATMOSPHERE THROUGH OUT THE DAY. AS A RESULT...ONLY SLIGHT CHANCE OF DRY THUNDERSTORMS WEST OF THE CENTRAL MOUNTAINS WHILE THE BEST CHANCES AND GREATER COVERAGE FOR WETTING SHOWERS AND THUNDERSTORMS ARE EAST OF THE CENTRAL MOUNTAINS ACROSS THE EASTERN PLAINS. THE MOST INTENSE PERHAPS SEVERE STORMS WILL BE ACROSS THE FAR EAST CENTRAL PLAINS THIS EVENING. TOMORROW MODERATE WEST WINDS ALOFT WILL DOMINATE WEST OF THE CENTRAL MOUNTAIN CHAIN ALLOWING FOR ISOLATED HIGH BASED DRY STORMS WILL PREVAIL. BEST CHANCES FOR WET THUNDERSTORMS WILL BE FOUND TOMORROW AFTERNOON AND EVENING EAST OF THE CENTRAL MOUNTAINS. NO CRITICAL FIRE VALUES REACHED TODAY AND TOMORROW. HOWEVER...A FEW HOURS OF SUPER HAINES CONDITIONS EXPECTED OVER THE CHUSKA MOUNTAINS TOMORROW AFTERNOON. IN ADDITION...THURSDAY AFTERNOON A FEW HOURS OF SUPER HAINES CONDITIONS DEVELOP OVER THE SOUTHWESTERN MOUNTAINS... THE BLACK RANGE NORTH TO THE SAN MATEO MOUNTAINS...THE GALLINAS MOUNTAINS...THE MAGDALENA MOUNTAINS AND NORTH TOWARDS MOUNT TAYLOR. OVERNIGHT RH RECOVERIES ARE POOR TO FAIR WEST OF THE CENTRAL MOUNTAINS AND FAIR TO GOOD TO EXCELLENT FROM THE CENTRAL MOUNTAINS EAST TOWARDS THE TEXAS STATE LINE. VENT RATES GOOD TODAY ACROSS THE WEST AND TRENDING TOWARDS GOOD ALL AREAS BY WEDNESDAY THROUGH THE END OF THE WEEK. AS A WEAK UPPER LEVEL TROUGH APPROACHES FROM THE WEST-NORTHWEST WEDNESDAY...INCREASING THE DRY WESTERLIES AREAWIDE AND SHUNTING LOW LEVEL GULF MOISTURE EAST INTO TEXAS. EXTENDED RANGE MODELS INDICATE A WEAK UPPER TROUGH PASSAGE ON SATURDAY. MODEL INDICATES MOIST SOUTHERLY SURFACE FLOW PATTERNS OVER TEXAS...PERHAPS ALONG EDGING INTO NEW MEXICO ACROSS THE FAR SOUTHEAST CORNER AND ALONG THE TX/NM LINE. EXTENDED RANGE MODELS TRENDING TOWARDS THE BUILDING OF A UPPER LEVEL SUBTROPICAL HIGH OVER NEAR THE FOUR CORNERS ABOUT 7 DAYS FROM NOW. THIS PATTERN WOULD ALLOW FOR INCREASED MOISTURE INFLUX INTO THE REGION. 01 && .AVIATION... 18Z TAF CYCLE SHRA AND TSRA ARE EXPECTED EAST OF THE CENTRAL MTN CHAIN THIS AFTN/EVE WITH STRONG TO SEVERE CHANCES ACROSS THE NORTHEAST PLAINS. KTCC AND KROW HAVE THE BEST CHANCES OF BEING IMPACTED LATE THIS AFTERNOON. VCSH FOR OTHER TAF SITES EXCEPT FOR KFMN AND KGUP BECAUSE OF POSSIBLE VIRGA SHOWERS WEST OF THE CENTRAL MTN CHAIN. EXPECT STRONG MICRO BURST/OUTFLOW WINDS FROM VIRGA SHOWERS. BRIEF REDUCTIONS IN CIGS/VSBY POSSIBLE. MVFR TO IFR CONDITIONS MAY PERSIST AFTER 06Z TONIGHT AND CONTINUE INTO EARLY MORNING HOURS. WESTERN AREAS LOOK TO REMAIN VFR FOR THE NEXT 24 HRS. 01 && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 52 93 53 93 / 0 5 0 0 DULCE........................... 42 89 41 88 / 5 5 5 0 CUBA............................ 48 90 47 90 / 10 5 5 0 GALLUP.......................... 46 89 46 89 / 0 5 0 0 EL MORRO........................ 44 85 45 84 / 0 5 0 0 GRANTS.......................... 46 90 46 89 / 5 5 0 0 QUEMADO......................... 50 87 51 86 / 0 5 0 0 GLENWOOD........................ 51 93 51 93 / 0 5 0 0 CHAMA........................... 41 83 40 82 / 10 10 5 5 LOS ALAMOS...................... 58 85 57 86 / 20 20 10 0 PECOS........................... 52 82 54 82 / 40 30 10 10 CERRO/QUESTA.................... 46 82 46 83 / 30 20 10 5 RED RIVER....................... 44 73 46 75 / 50 20 20 10 ANGEL FIRE...................... 39 77 39 78 / 50 30 20 20 TAOS............................ 46 86 46 86 / 20 10 10 0 MORA............................ 48 80 48 82 / 50 30 20 20 ESPANOLA........................ 53 90 52 92 / 20 10 5 0 SANTA FE........................ 56 87 56 87 / 30 20 10 0 SANTA FE AIRPORT................ 55 90 54 91 / 30 20 5 0 ALBUQUERQUE FOOTHILLS........... 63 91 63 92 / 10 10 5 5 ALBUQUERQUE HEIGHTS............. 65 93 64 94 / 10 10 5 5 ALBUQUERQUE VALLEY.............. 61 95 61 95 / 10 10 5 5 ALBUQUERQUE WEST MESA........... 63 95 64 96 / 10 10 5 5 LOS LUNAS....................... 58 95 57 96 / 10 5 5 0 RIO RANCHO...................... 63 95 62 96 / 10 10 5 5 SOCORRO......................... 64 98 66 101 / 10 5 5 0 SANDIA PARK/CEDAR CREST......... 57 91 58 91 / 20 20 5 5 TIJERAS......................... 58 89 58 90 / 20 10 5 5 MORIARTY/ESTANCIA............... 50 86 50 87 / 30 20 10 5 CLINES CORNERS.................. 54 86 55 87 / 40 30 10 10 GRAN QUIVIRA.................... 57 89 59 90 / 20 20 10 0 CARRIZOZO....................... 60 92 63 92 / 10 10 5 0 RUIDOSO......................... 53 85 55 86 / 30 20 10 5 CAPULIN......................... 51 80 53 84 / 60 40 30 30 RATON........................... 53 88 52 89 / 50 30 30 30 SPRINGER........................ 52 86 52 90 / 50 30 20 30 LAS VEGAS....................... 50 84 51 85 / 50 20 20 20 CLAYTON......................... 58 88 60 88 / 60 40 30 20 ROY............................. 56 83 57 86 / 60 20 30 20 CONCHAS......................... 62 93 63 94 / 50 20 30 10 SANTA ROSA...................... 60 91 61 93 / 40 20 20 10 TUCUMCARI....................... 63 95 65 95 / 60 30 30 10 CLOVIS.......................... 62 90 62 91 / 60 30 30 10 PORTALES........................ 64 92 67 93 / 60 30 30 10 FORT SUMNER..................... 65 92 66 93 / 50 20 20 10 ROSWELL......................... 67 97 67 99 / 40 20 10 10 PICACHO......................... 59 91 60 92 / 20 20 10 5 ELK............................. 56 85 59 87 / 20 20 10 5 && .ABQ WATCHES/WARNINGS/ADVISORIES... NONE. && 40
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 953 AM MDT MON JUN 23 2014 NMZ501>540-241200- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 953 AM MDT MON JUN 23 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS BETWEEN 3 PM AND 12 AM MDT ACROSS THE EASTERN PLAINS OF NEW MEXICO. THE FOCUS FOR SEVERE WEATHER WILL BE PRIMARILY ON A LINE FROM DUNKEN...HONDO... MILAGRO...WATROUS...CIMARRON TO THE COLORADO BORDER...EAST TO THE TEXAS STATE LINE. THE MAIN THREATS ARE VERY LARGE HAIL ONE TO TWO AND A HALF INCHES IN DIAMETER AND POTENTIALLY DAMAGING STRAIGHT LINE WINDS IN EXCESS OF 70 MPH. TORRENTIAL DOWNPOURS WILL OCCUR. AN ISOLATED TORNADO CANNOT BE RULED OUT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TUESDAY AFTERNOON AND EVENING ACROSS UNION COUNTY. THE MAIN THREATS ARE LARGE HAIL AND POTENTIALLY DAMAGING STRAIGHT LINE WINDS. AGAIN...AN ISOLATED TORNADO CANNOT BE RULED OUT. STRONG THUNDERSTORMS WEDNESDAY AFTERNOON AND EVENING COULD BRIEFLY REACH SEVERE LEVELS ACROSS THE EASTERN HALF OF THE STATE. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REPORT SEVERE WEATHER THROUGH THE NATIONAL WEATHER SERVICE ALBUQUERQUE WEB SITE OR BY CALLING 1.888.386.7637. 40
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1258 PM MDT MON JUN 23 2014
NMZ515-231930-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-
1258 PM MDT MON JUN 23 2014
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SAN MIGUEL COUNTY
THROUGH 130 PM MDT...
AT 1258 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR SAN IGNACIO...OR ABOUT 15 MILES SOUTH OF
MORA...MOVING SOUTHEAST AT 5 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.
AREAS AFFECTED BY THIS STORM INCLUDE...SAN IGNACIO...EL PORVENIR...
SAPELLO...EL PORVENIR CAMPGROUND...E.V. LONG CAMPGROUND...GALLINAS
AND MANUELITAS.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3579 10519 3577 10523 3573 10523 3572 10527
3569 10526 3560 10531 3573 10551 3575 10546
3578 10550 3578 10545 3581 10549 3585 10546
TIME...MOT...LOC 1858Z 303DEG 4KT 3577 10542
34SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 129 PM MDT MON JUN 23 2014 NMZ515-529-232000- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-NORTHEAST HIGHLANDS- 129 PM MDT MON JUN 23 2014 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SAN MIGUEL COUNTY THROUGH 200 PM MDT... AT 129 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR EL PORVENIR...OR ABOUT 11 MILES NORTHWEST OF LAS VEGAS...MOVING SOUTHEAST AT 5 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. AREAS AFFECTED BY THIS STORM INCLUDE...LAS VEGAS...SAPELLO...EL PORVENIR...MONTEZUMA...STORRIE LAKE STATE PARK...SAN ANTONIO... GALLINAS...MINERAL HILL...SAN GERONIMO AND OJITOS FRIOS. THIS WILL IMPACT INTERSTATE 25 BETWEEN MILE MARKERS 345 AND 356... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 3569 10508 3548 10532 3567 10546 3583 10534 TIME...MOT...LOC 1929Z 319DEG 5KT 3571 10536 34
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 226 PM MDT MON JUN 23 2014 NMZ515-529-232100- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-NORTHEAST HIGHLANDS- 226 PM MDT MON JUN 23 2014 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SAN MIGUEL COUNTY THROUGH 300 PM MDT... AT 226 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR MONTEZUMA...OR JUST NORTHWEST OF LAS VEGAS...MOVING SOUTHEAST AT 5 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. AREAS AFFECTED BY THIS STORM INCLUDE...LAS VEGAS...SAN ANTONIO... ROMEROVILLE...TECOLOTE...OJITOS FRIOS...LAS VEGAS NATIONAL WILDLIFE REFUGE AND MCALLISTER LAKE WILDLIFE AREA. THIS WILL IMPACT INTERSTATE 25 BETWEEN MILE MARKERS 333 AND 351... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 3556 10502 3541 10534 3564 10542 3574 10526 TIME...MOT...LOC 2026Z 337DEG 6KT 3562 10530 34
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
300 PM MDT MON JUN 23 2014
NMZ528-232130-
FAR NORTHEAST HIGHLANDS-
300 PM MDT MON JUN 23 2014
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL COLFAX COUNTY THROUGH 330
PM MDT...
AT 300 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 5 MILES SOUTHWEST OF MAXWELL...OR ABOUT 9 MILES
NORTH OF SPRINGER...MOVING EAST AT 15 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.
AREAS AFFECTED BY THIS STORM INCLUDE...MAXWELL AND MAXWELL NATIONAL
WILDLIFE REFUGE.
THIS WILL IMPACT INTERSTATE 25 BETWEEN MILE MARKERS 416 AND 432...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3641 10432 3640 10471 3655 10473 3665 10443
3665 10439
TIME...MOT...LOC 2100Z 254DEG 11KT 3650 10461
34SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 301 PM MDT MON JUN 23 2014 NMZ515-529-232130- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-NORTHEAST HIGHLANDS- 301 PM MDT MON JUN 23 2014 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SAN MIGUEL COUNTY THROUGH 330 PM MDT... AT 301 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR ROMEROVILLE...OR ABOUT NEAR LAS VEGAS... MOVING EAST AT 15 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. AREAS AFFECTED BY THIS STORM INCLUDE...LAS VEGAS NATIONAL WILDLIFE REFUGE...MCALLISTER LAKE WILDLIFE AREA...LOS MONTOYAS AND SAN AUGUSTIN. THIS WILL IMPACT INTERSTATE 25 BETWEEN MILE MARKERS 335 AND 350... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 3559 10493 3534 10510 3552 10542 3568 10531 TIME...MOT...LOC 2102Z 291DEG 15KT 3555 10523 34
The Pueblo radar (KPUX), 216 km away, was scanning. The volume nearest the first event began at 21:26 UTC.
6 hail. Local standard time, as filed.
Maxwell.
Romeroville.
Penny size hail covered ground about 1 inch deep.
Lincoln.
Lincoln.
Raton southeast side.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New Mexico in 2014Every state in 2014This day in weather historyWarnings in New Mexico, June 2014
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 513832, 513833, 513835, 513844, 513843, 513850.